Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 74, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2013, 7:15 PM CDT for Deaf Smith County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 5, 2013, 8:45 PM CDT
- In force
- 90 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3430 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:30 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 5, 6:30 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT WED JUN 5 2013 .AVIATION... 00Z TAF CYCLE AN UPPER TROUGH WILL TRACK SOUTHEAST ACROSS THE TEXAS PANHANDLE TONIGHT AS A MOIST UPSLOPE SURFACE FLOW PREVAILS THROUGH THURSDAY MORNING. CONVECTION WILL AFFECT MAINLY THE WESTERN AND SOUTHERN SECTIONS OF THE PANHANDLES...WITH THE DALHART AND AMARILLO TAF SITES HAVING THE BEST CHANCES FOR BEING AFFECTED BY THE CONVECTION. WILL INCLUDE A TEMPO GROUP AT BOTH THE AMARILLO AND DALHART TAF SITES BETWEEN ABOUT 03Z AND 08Z THURSDAY. VFR CONDITIONS AT AMARILLO EARLY WITH IFR TO MVFR AT GUYMON AND DALHART...THEN BECOMING IFR TO MVFR AT ALL THREE TAF SITES BETWEEN ABOUT 06Z AND 15Z THURSDAY. VFR CONDITIONS EXPECTED ONCE AGAIN AFTER 16Z THURSDAY. EASTERLY TO NORTHEASTERLY WINDS 5 TO 15 KNOTS EXCEPT ERRATIC AND STRONGER NEAR THE CONVECTION. SCHNEIDER && .PREV DISCUSSION... /ISSUED 408 PM CDT WED JUN 5 2013/ SHORT TERM... AFTERNOON SURFACE ANALYSIS SHOWS A FRONT ALIGNED ACROSS THE NORTHERN TX PANHANDLE WITH SEVERAL OUTFLOW BOUNDARIES IN THE AREA. AREA OF STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN NM DUE TO THE PRESENCE OF MOIST UPSLOPE FLOW AND A MINOR UPPER DISTURBANCE OVER SOUTHEASTERN CO. HIGH-RES MODELS INDICATE THIS AREA OF STORMS SLIDING SOUTHEAST...AND MOVING INTO THE CENTRAL AND SOUTHERN TX PANHANDLE BY OR AFTER 00Z TONIGHT. AIR MASS NORTH OF THE FRONT...OVER THE OK PANHANDLE IS COOLER AND MORE STABLE WHILE MOIST AND UNSTABLE CONDITIONS SOUTH OF THIS FRONT WILL ALLOW FOR CONVECTION TO SUSTAIN ITSELF AS IT MOVES INTO THE AREA THIS EVENING. MODEST BULK SHEAR CAN ALLOW FOR LARGE HAIL AND DAMAGING WIND GUSTS TO ACCOMPANY THESE STORMS. LONG TERM... BESIDES SOME MORNING CONVECTION THURS SHOULD SEE A LULL IN THUNDERSTORM DEVELOPMENT DUE TO AN ABSENCE OF ANY FORCING MECHANISMS AND COOL SURFACE ANTICYCLONE SETTLING OVER THE AREA. BROAD UPPER RIDGE OVER THE SOUTHWESTERN CONUS WILL PLACE THE AMA CWA IN A TYPICAL NORTHWEST FLOW PATTERN SO HELD ONTO SLIGHT CHANCE POPS MAINLY ACROSS THE WESTERN HALF OF THE PANHANDLES WITH THE HOPE THAT ANY COVECTION FORMING ON THE HIGHER TERRAIN IN NM WILL PROPOGATE AND MOVE INTO THE AREA. FRI WILL SEE A SIMILAR WX PATTERN ALTHOUGH IT APPEARS CONVECTION WILL HAVE A BETTER CHANCE ON MAKING ITS WAY INTO THE PANHANDLES AS INSTABILITY WILL BE GREATER AND THE DEVELOPMENT OF A LOW-LEVEL JET OVER THE SOUTHERN PLAINS. BY SATURDAY THE UPPER RIDGE WILL SLIDE CLOSER TO THE AREA CAUSING HEIGHTS TO RISE OVER THE SOUTHERN PLAINS. ALTHOUGH WITH AMPLE LOW- LEVEL MOISTURE REMAINING IN PLACE AND AN UPPER DISTURBANCE DROPPING SOUTHEAST ACROSS THE PANHANDLES...SLIGHT CHANCE POPS LOOK WARRANTED ESPECIALLY EALIER IN THE DAY. AFTER SATURDAY...THIS RIDGE WILL BUILD FURTHER EAST ACROSS THE SOUTHERN PLAINS...LEADING TO THE RETURN OF A HOT AND DRY WX PATTERN SUNDAY THROUGH MID WEEK. HAVE SIDED WITH THE WARMER GUIDANCE WITH TEMPS CLIMBING WELL INTO THE 90S TO AROUND 100 DEGREES. CLK FIRE WEATHER... MOIST UPSLOPE SURFACE FLOW TONIGHT INTO FRI WILL KEEP MINIMUM RELATIVE HUMIDITY VALUES WELL ABOVE 20 PERCENT...THEREBY PRECLUDING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION TO THE HIGHER RELATIVE HUMIDITIES...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS PERIOD. HOWEVER THE COVERAGE OF ANY SHOWERS AND THUNDERSTORMS WILL BE VERY SPORADIC SO ITS LIKELY SOME AREAS MAY RECEIVE VERY LITTLE TO NO BENEFICIAL RAINFALL. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO SATURDAY...BEFORE PRECIP CHANCES SHUT OFF AS A MID-LEVEL RIDGE BUILDS OVER THE SOUTHERN ROCKIES. THIS WILL FAVOR A DRIER AND HOTTER WX PATTERN ALTHOUGH AT THIS TIME 20 FOOT WINDS LOOK TO STAY UNDER 20 MPH. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/02
Hazardous weather outlook, Jun 5, 3:05 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT WED JUN 5 2013 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE AFTER 5 PM ALONG AND SOUTH OF A DALHART TO WELLINGTON LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLFBALLS... DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH TONIGHT. CLK
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.